# SDR DJFA2005130

- Difficulty date: August 16, 2005
- Submitted: August 17, 2005
- Operation: Air carrier
- Aircraft: N696TA
- Make and model: Beech 400A
- Aircraft serial: RK301
- Aircraft time: 4,229 hours, 3,531 cycles
- Engine: Pwa JT15D5
- Engine time: 4,229 hours, 3,531 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Odor
- Location: Right
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G

## Discrepancy

DURING CRUISE FLIGHT WHILE AT 28,000 FT BOTH PILOTS NOTICED A STRONG ENVIRONMENTAL ODOR IN THE COCKPIT.  THE CREW DONNED OXYGEN MASKS AND REVIEWED THEIR CHECKLIST. WHEN THE LEFT CABIN PRESSURE SOURCE WAS SELECTED THE ODOR HAD IMMEDIATELY DISSIPATED.  THE FLT WAS COMPLETED AND THE AIRCRAFT LANDED WITHOUT FURTHER INCIDENT.   WHILE PERFORMING A GROUND INSPECTION IT WAS NOTED THAT THE RIGHT ENGINE HAD A FISH ODOR TO IT.  MAINTENANCE INSPECTED BOTH ENGINES FOR EVIDENCE OF A BIRD STRIKE.  NO EVIDENCE WAS FOUND.  THE ENGINES WERE OPERATED WITH THE RIGHT BLEED AIR SOURCE SELECTED AND NO ODOR WAS NOTICED.  THE AIRCRAFT WAS RETURNED TO SERVICE.
